Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 105, NWS Albuquerque, NM

June 26, 2002De Baca County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2002, 6:56 PM MDT for De Baca County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2002, 6:56 PM MDT (00:56 UTC)
Expired
Jun 26, 2002, 8:00 PM MDT
In force
64 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County De Baca County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2002-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2002-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
4189 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 270056
SVRABQ
NMC011-270200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
656 PM MDT WED JUN 26 2002

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 800 PM MDT

* AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHWEST OF YESO...OR ABOUT 28 MILES
  WEST OF FORT SUMNER...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE TAIBAN

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3460 10479 3433 10485 3421 10408 3451 10399

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM MDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED JUN 26 2002

RDG OF HIGH PRESSURE STILL DOMINATING THE WEATHER PATTERN ACROSS NEW
MEXICO.  HOWEVER...TODAY SEEING A MORE CONVECTION ACROSS THE WESTERN
PART OF THE STATE...WHICH IS ASSOCIATED WITH SOME MID LEVEL MOISTURE
MOVING INTO NEW MEXICO FROM ARIZONA.  HAVE RAISED THE POPS A LITTLE
FROM PREVIOUS FORECAST FOR THE WEST OF THE DIVIDE TO ACCOUNT FOR MORE
TSRA ACTIVITY.  WILL CONTINUE CHANCE POPS FOR EAST OF THE CENTRAL
MOUNTAIN CHAIN AS ACTIVITY GETTING STARTING ONCE AGAIN TODAY...AM
EXPECTING A SIMILAR SITUATION TO LAST NIGHT WHERE CONVECTION
CONTINUES FOR MUCH OF THE NIGHT TIME HOURS.  EAST CANYON WINDS A
POSSIBILITY ALONG THE CENTRAL MOUNTAIN CHAIN TONIGHT AS SLIGHTLY
COOLER AIR BEGINS TO PILE UP ON THE LEE SIDE OF THE CENTRAL
MOUNTAINS.

FOR TOMORROW...MORE OF THE SAME AS TODAY...HOWEVER A LITTLE LESS
CONVECTION EXPECTED OVER THE WESTERN CWA.  LOOKS LIKE RIDGE KEEPS
ITS GRIP ON THE STATE...HOWEVER DURING THE WEEKEND WILL BEGIN TO TAKE
A MORE NORTHERN MOVEMENT. WILL CONTINUE WITH POPS FOR THE DURATION
OF THIS FORECAST PACKAGE...WITH HIGHER CHANCES ACROSS THE EAST IN
THE MORE HUMID AIR...TAPERING OFF TO ISOLATED CHANCES WEST OF THE
CONTINENTAL DIVIDE.

ABQ BB 067/092 067/092 066 16223
SAF BB 056/089 057/089 056 16222
TCC BB 065/090 066/090 065 16423=

.ABQ...NONE.

MARTIN

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:49 PM MDTSevere Thunderstorm WarningABQChaves, Curry, Quay, Roosevelt56 min
Jun 26, 8:50 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt55 min
Jun 26, 9:50 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt55 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.